Alert archive / Florida / Flash Flood Warnings in 2024
Flash Flood Warning 41, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 27, 2024, 5:00 AM CDT for Walton County, Florida. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2024, 5:00 AM CDT (10:00 UTC)
- Expired
- Jun 27, 2024, 7:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 18 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:01 AM CDT | FLASH FLOOD | Freeport, FL | South Walton Fire reported several flooded roadways in the southern part of the county. No water rescues though. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1412 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604
WGUS52 KTAE 271000
FFWTAE
FLC131-271115-
/O.NEW.KTAE.FF.W.0041.240627T1000Z-240627T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
500 AM CDT Thu Jun 27 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Southwestern Walton County in the panhandle of Florida...
* Until 615 AM CDT.
* At 500 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
3 and 5 inches of rain have fallen. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges. Several personal weather
stations have recorded 3 to 5 inches in the last 2
hours near Freeport.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Eglin Air Force Base, Freeport, Bruce and Portland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3049 8624 3058 8619 3056 8588 3047 8588
3047 8589 3044 8590 3044 8596 3040 8600
3042 8609 3042 8610 3043 8611 3044 8610
3049 8614 3045 8618 3050 8620
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
73-YOUNG1 follow-up statement
251
WGUS52 KTAE 271045
FFWTAE
FLC131-271215-
/O.EXT.KTAE.FF.W.0041.000000T0000Z-240627T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
545 AM CDT Thu Jun 27 2024
The National Weather Service in Tallahassee has extended the
* Flash Flood Warning for...
Southwestern Walton County in the panhandle of Florida...
* Until 715 AM CDT.
* At 545 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
3.5 and 5.5 inches of rain have fallen. Additional rainfall
amounts up to 1 inch are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges. Several personal weather
stations have reported 3.5 to 5.5 inches in the last
2.5 hours.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Eglin Air Force Base, Freeport, Bruce and Portland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3049 8624 3058 8619 3056 8588 3047 8588
3047 8589 3044 8590 3044 8596 3040 8600
3042 8609 3042 8610 3043 8611 3044 8610
3049 8614 3045 8618 3050 8620
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
73-YOUNGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:27 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 27, 2:27 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 327 AM EDT Thu Jun 27 2024 ...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY... .NEAR TERM... (Today and tonight) Issued at 319 AM EDT Thu Jun 27 2024 Finally, a break in the heat, but it comes with a higher chance for showers and thunderstorms. In fact, a few showers and storms are already getting going along the Emerald Coast early this morning. Expect showers and thunderstorms to increase near the coast this morning, then spread inland through the late morning and afternoon as a shortwave approaches the area. Coverage will be greater than the past few days, bringing much needed rain to the area. Some of the storms today could be strong to briefly severe, mainly over the GA counties and the FL Big Bend north of I-10 where there will be a little more time to destabilize. Deep- layer shear will also increase to about 15-20 kt in this area, which is sufficient for severe storms in the summer. There is also ample instability, but not a lot of DCAPE, so storms in south Georgia and north Florida would be capable of water-loaded downbursts today. This is where SPC has outlined a Marginal Risk of severe weather (level 1 of 5) for today due to the threat of locally damaging wind gusts. Storms should move out of the area early this evening, but additional showers and storms will develop during the overnight hours near the Emerald Coast again as the shortwave still slowly moves through the area. Thanks to the added cloud cover and beneficial rain, high temperatures will be quite a bit "cooler" than recent days with upper 80s to lower 90s across the area. Heat index values will still be around 100-107 given the abundant moisture in place. Lows tonight will still be muggy as well, settling into the middle to upper 70s. && .SHORT TERM... (Friday through Saturday night) Issued at 319 AM EDT Thu Jun 27 2024 An upper level short wave trough and an associated surface feature will enhance convective coverage on Friday. As these features weaken or dissipate, PoPs will decrease a bit, but good coverage is still expected. With WMSI expected to be lower today than on Wednesday, the threat for severe downbursts is lower. As for temps, the convective coverage and associated cloud cover should keep max temps close to seasonal averages on Friday. Nevertheless, some inland locations in Florida could flirt with heat advisory criteria with heat indices around 108 degrees. && .LONG TERM... (Sunday through Wednesday) Issued at 319 AM EDT Thu Jun 27 2024 The upper ridge will retrograde westward during this period putting the area in a northwest flow regime. This will help to drive another frontal boundary into the area by early next work week, increasing PoPs once again. Heat indices look to reach advisory levels from U.S. 84 in South GA south across parts of the FL Big Bend on Sunday with the hottest day appearing to be Monday when an advisory may be needed for most of our FL counties. Convective coverage will drop back to seasonal levels for the mid to late part of next week allowing actual temperatures to rise back into the upper 90s for many areas. We can't rule out a few spots reaching 100. && .AVIATION... (06Z TAFS) Issued at 319 AM EDT Thu Jun 27 2024 VFR conditions are largely expected the next 6 hours or so at all terminals. However, some patchy fog is possible near TLH and VLD, bringing possible IFR/LIFR cigs and/or MVFR vsbys. Additionally, TSRA will begin developing near ECP by 11z, then developing further and spreading northeastward across all terminals between 13-17z. MVFR cigs/vsbys are possible in the storms. TSRA will begin exiting around 20-23z, with VFR conditions resuming thereafter. There's some possibility that TSRA will redevelop near ECP toward the end of the TAF period, but confidence is too low for inclusion in this forecast. && .MARINE... Issued at 319 AM EDT Thu Jun 27 2024 The rip current risk looks to remain high today and Friday for our southwest facing beaches, and this elevated risk could persist through the weekend, once again. Outside the surf zone, moderate west to southwest winds will persist with some weakening in wind speeds expected by the weekend and into early next week. && .FIRE WEATHER... Issued at 319 AM EDT Thu Jun 27 2024 South to southwest transport winds around 10-15 mph combined with increasingly high dispersions each day will result in spreading pockets of high dispersions each day. Showers and thunderstorms will be likely starting near the coast this morning, then spreading inland in the afternoon and evening. Some of the storms today could be strong to briefly severe with strong gusty winds being the primary threat. We'll repeat the high rain chances Friday and Saturday. && .HYDROLOGY... Issued at 319 AM EDT Thu Jun 27 2024 There are no flooding concerns at this time outside of localized nuisance flooding caused by slow-moving storms each afternoon. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 91 76 90 76 / 60 30 90 20 Panama City 87 79 88 79 / 70 60 80 30 Dothan 89 75 90 74 / 70 30 80 20 Albany 90 75 91 74 / 60 30 80 20 Valdosta 93 76 93 75 / 60 40 70 20 Cross City 90 77 92 76 / 50 30 80 30 Apalachicola 88 80 88 80 / 60 50 80 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Friday morning for FLZ112-114. GA...None. AL...None. GM...None. && NEAR TERM...Young SHORT TERM...Wool LONG TERM....Wool AVIATION...Young MARINE...Wool FIRE WEATHER...Young HYDROLOGY...Wool
In the hours before
Special weather statement, Jun 27, 2:58 AM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
258 AM CDT Thu Jun 27 2024
FLZ008-010-108-270845-
Central Walton FL-South Walton FL-Washington FL-
258 AM CDT Thu Jun 27 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WALTON AND SOUTHWESTERN
WASHINGTON COUNTIES THROUGH 345 AM CDT...
At 258 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Eglin Air Force Base, or 12 miles northeast of
Santa Rosa Beach, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eglin Air Force Base, Live Oak, Freeport, Ebro, Hinsons Crossroads,
Red Bay, Portland, Rock Hill, Bruce, Red Head, Eucheeanna, Millers
Ferry, New Home, and Knox Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3064 8627 3068 8584 3044 8582 3044 8586
3042 8587 3042 8614 3043 8612 3044 8616
3046 8615 3047 8614 3048 8614 3046 8616
3046 8619 3050 8620 3047 8623 3049 8626
TIME...MOT...LOC 0758Z 265DEG 21KT 3053 8615
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:58 AM CDT | Special Weather Statement | TAE | Walton | 47 min |
| Jun 27, 4:19 AM CDT | Areal Flood Advisory | TAE | Walton | 41 min |
| Jun 27, 5:38 AM CDT | Areal Flood Advisory | TAE | Bay | 3 hr |
| Jun 27, 5:55 AM CDT | Areal Flood Advisory | TAE | Holmes, Walton | 2 hr |
| Jun 27, 8:05 AM CDT | Areal Flood Advisory | TAE | Holmes, Walton | 85 min |
| Jun 27, 8:43 AM CDT | Special Marine Warning | TAE | 62 min | |
| Jun 27, 11:10 AM CDT | Special Weather Statement | TAE | Jefferson | 35 min |
Nearby
Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.